My mother is 73 years old with well controlled DM & HT. Metastatic CA breast disease progression has markedly slowed down with Afinitor since 9 monthes. However, this diarrhea is disabeling & caused 15 Kg weight loss. We have tried Smecta (Diosmectite) , kapect (Kaolin-Pectin) ,emodium(Loperamide), Lacteol fort (Lactobacillus),Rifaximin 200mg alone and in various combinations. None worked. Please advice. Thank you
This question has also been asked and answered here: How to Stop Diarrhea - Any Medicine or Remedy Suggestions?
I'm 69, and when I started on Afinitor, I had these same symptoms to the point I was losing weight. I think I have the answer for you, and it is actually quite simple! It certainly stopped my digestive problems, and I gained back my weight. Start her taking a good quality probiotic. The diarrhea etc. is cleaning out the flora bacteria in her intestines which she needs for good digestion. I take 2 probiotic pills a day. One in the morning, and one in the evening. The probiotic stopped my diarrhea and malabsorption cold! No more diarrhea, and my digestion is excellent! Good luck! (at the very least, taking a probiotic won't hurt, and will likely help - oh, PS, it's also helped with a gas (flatulence) situation I had as well-I won't say never have gas anymore, but it's definitely been greatly reduced!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 May 2014 • 2 answers
Updated 11 Aug 2017 • 4 answers
Updated 18 Nov 2013 • 1 answer
Loperamide - I had colon cancer surgery in 1995. They took out my large intestine and made a j pouch
Updated 24 Apr 2015 • 3 answers
Updated 29 Jul 2014 • 2 answers